Psycho-Babble Medication Thread 285494

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Anti-depressant options--fading fast

Posted by Laree on December 1, 2003, at 9:41:56

I was diagnosed with clinical depression about 6 years ago. Since then, I have tried many SSRI's/anti-depressants, inc.: Prozac, Elavil (Tricylic, i know), Celexa, Zoloft, Lexapro, Effexor XR, and now, Wellbutrin. It's actually held a pattern, too, as I have had the most success on Lexapro and Zoloft (at diff. times), and i think i was on Lexapro 2 different times. This last time i was put on only 10 mg. and claimed it was not working, when i was on 20 mg./day previously. Also, I thought it was upping my appetite, but in retrospect, it could have been attributed to other factors. Now I am on W-B XR, and I don't like it at all. My dose was recently upped, but since I am already on Adderall, all it has really done has made me seemingly more jumpy. I've been having extreme depressive episodes--ones that lead me to almost dialing a crisis counselor, etc., late at night--and i don't know that my pdoc will switch me again. i need help. can anyone give me some pointers, please?? Thanks!

 

Re: Anti-depressant options--fading fast Laree

Posted by Emme on December 1, 2003, at 10:40:29

In reply to Anti-depressant options--fading fast, posted by Laree on December 1, 2003, at 9:41:56

Since you've had success on Lexapro at 20 mg, maybe you could try that again? Have you tried Remeron? Are you willing to give the MAOIs a try?

Did you change meds a lot because of side effects or did they poop out on you? If you've had repeated poop-outs, maybe you and your doctor should look for possbile subtle signs of bipolar. Have you been keeping any sort of calendar or journal to track your moods/energy/anxiety/etc.? Good luck.

Emme

 

Re: Anti-depressant options--fading fast Emme

Posted by Francesco on December 2, 2003, at 15:01:15

In reply to Re: Anti-depressant options--fading fast Laree, posted by Emme on December 1, 2003, at 10:40:29

If depression is your main or unique problem, and if you have tried so many SSRIs, you might consider to switch to a different class of antidepressants like TCAs (the tertiary amines) or MAOIs

 

Re: Anti-depressant options--fading fast Emme

Posted by Francesco on December 2, 2003, at 15:01:18

In reply to Re: Anti-depressant options--fading fast Laree, posted by Emme on December 1, 2003, at 10:40:29

If depression is your main or unique problem, and if you have tried so many SSRIs, you might consider to switch to a different class of antidepressants like TCAs (the tertiary amines) or MAOIs

 

Re: Anti-depressant options--fading fast

Posted by shadows721 on December 2, 2003, at 19:17:16

In reply to Anti-depressant options--fading fast, posted by Laree on December 1, 2003, at 9:41:56

Did you feel like getting off the lexapro, because it wasn't working and it increased your appetite? It does increase appetite. You have to drink more water to help curb that s/e.

If you have pure depression and no anxiety, wellbutrin is the bet for you with the right dosage. Wellbutrin made me really anxious. It is an energizer for sure. You may just need the doc to adjust your dosage than switch you to something else, but that is provided that you have waited those 3-4 weeks for those meds to really take effect. Those ssri's help more for those who have anxiety with depression. Sounds like remeron is the only one you haven't tried, but it appears to be more for those that have the anxiety with depression. Remeron will increase the appetite as well.

Since your med was just recently increased, you haven't felt the benefit from it yet. It does as I mentioned before take a few weeks to help you feel better. It's that hard waiting game. Some people need a benzo to help with that jumpiness while their body is adjusting.

I am sorry that you are feeling so depressed. I hope the meds will kick in for you soon. I know that I get the most depressed in the middle of the night as well, because my mind seems to be playing out all my worries at that hour. Don't feel bad about calling someone. Weekends and late hours are when people feel their depression the most. How about making a do-to list to help you when you feel at your worst? It maybe to journal, get up and drink something like a calming hot herbal tea, read a boring nonscary/nonviolent book, and when all else fails give a call to a counselor. Don't give up yet on the meds.

 

Re: Anti-depressant options--fading fast

Posted by loni on December 3, 2003, at 14:11:34

In reply to Anti-depressant options--fading fast, posted by Laree on December 1, 2003, at 9:41:56

Don't give up.

Curled up on my chair and weeping bitterly at 11 pm one night 3 years ago, my pDoc called to help sketch out a new plan of action. I was spiraling downward and fading fast. "I don't think I have any strength left to do this again," I whispered into the phone.

He answered matter-of-factly, "That's okay. I have strength enough for both of us."

I love that man.

I went through...Elavil, Prozac (with a Cytomel booster), Xanax for anxiety, misdiagnosed by different doctor and had a nasty run in with Lithium (because it didn't match what I had), Ativan for sleep, Neurontin, Effexor, Wellbutrin and now...the best med ever for me...Parnate. I was terrified of MAOI's for some reason. They really matched my profile but I didn't think I could change the food I was eating.

I did it. I changed and I feel great again. Better than ever. Amazing. I have sensitivity to cold, but it doesn't touch my sex life or my ability to process information so...go Parnate! And I have the extreme food sensitivity too. No cheese for me! But once I stopped being depressed...I stopped craving all of that anyway. Weird.

Don't give up. There is always something to try or retry. Withdrawal and ramp up is gross, icky, blah...but it passes. It passes. I promise.

Take care.

 

Re: Anti-depressant options--fading fast

Posted by blondemomints on December 3, 2003, at 18:02:44

In reply to Re: Anti-depressant options--fading fast, posted by loni on December 3, 2003, at 14:11:34

Loni,
From reading your post it sounds like you have an amazing, caring doctor. You are truly one of the blessed. I envy you...most of us have ones that don't care that much. Thank your lucky stars!
God Bless,
Robin

> Don't give up.
>
> Curled up on my chair and weeping bitterly at 11 pm one night 3 years ago, my pDoc called to help sketch out a new plan of action. I was spiraling downward and fading fast. "I don't think I have any strength left to do this again," I whispered into the phone.
>
> He answered matter-of-factly, "That's okay. I have strength enough for both of us."
>
> I love that man.
>
> I went through...Elavil, Prozac (with a Cytomel booster), Xanax for anxiety, misdiagnosed by different doctor and had a nasty run in with Lithium (because it didn't match what I had), Ativan for sleep, Neurontin, Effexor, Wellbutrin and now...the best med ever for me...Parnate. I was terrified of MAOI's for some reason. They really matched my profile but I didn't think I could change the food I was eating.
>
> I did it. I changed and I feel great again. Better than ever. Amazing. I have sensitivity to cold, but it doesn't touch my sex life or my ability to process information so...go Parnate! And I have the extreme food sensitivity too. No cheese for me! But once I stopped being depressed...I stopped craving all of that anyway. Weird.
>
> Don't give up. There is always something to try or retry. Withdrawal and ramp up is gross, icky, blah...but it passes. It passes. I promise.
>
> Take care.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.